Tornadoes · United States · Oklahoma · 2006

F1 tornado, Welch to Faulkner, Oklahoma, April 6, 2006

From Welch to Faulkner, this F1 tornado ran 11.5 miles across Craig, Labette and Cherokee counties on April 6, 2006, touching down at 7:05 PM CDT and reaching 40 yards wide. It killed nobody and injured 12, and did $240,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F1
Date
April 6, 2006
Touchdown
7:05 PM CDT (00:05 UTC)
Path length
11.5 miles (18.5 km)
Path width
40 yards (37 m)
Deaths
0
Injuries
12
Property damage
$240,000
Counties
Craig, Labette and Cherokee counties
Touchdown point
36.970, -95.230
Lift-off point
37.050, -95.020
Record number
287

What the Weather Service recorded

A tornado severely damaged the roof of a mobile home, snapped trees, and took down power lines in extreme northern Craig County. The tornado continued into southeastern Labette County Kansas, where it produced F1 damage. See Storm Data for Kansas, Southeast for details regarding the Labette County segment of this tornado.

An F1 tornado entered Labette County from Oklahoma near Victory road about 3 miles southwest of Chetopa. The tornado tracked to the east-northeast where it struck 2 homes and a mobile home. The mobile home was destroyed and the 2 other homes were damaged. Twelve minor injuries occurred when the tornado damaged the homes and destroyed the mobile home south of Chetopa. The tornado also flipped a tractor trailer on highway 59. The tornado exited Labette County about 1 mile south of highway 166 and moved into Crawford County.

This tornado is a continuation of the Labette County tornado that tracked south of Chetopa. The tornado crossed into Cherokee County near Highway 166, and tracked to three miles south of Faulkner. Only minor damage to a few trees were observed from the storm survey.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.

The county was under a tornado watch, issued at 18:26 UTC and running to 01:48 UTC.

Issued (UTC)ExpiredProductOffice
16:00 UTC03:00 UTCRed Flag WarningTSA
16:00 UTC03:00 UTCFire Weather WatchTSA
16:00 UTC03:00 UTCWind AdvisoryTSA
18:26 UTC01:48 UTCTornado WatchTSA
17:00 UTC00:12 UTCRed Flag WarningTSA

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a High Risk, with a 0.30 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:09 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at Apr 6, 6:54 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 6, 6:54 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT THU APR 6 2006

.MESOSCALE UPDATE...
THE SUPERCELL IN MAYES COUNTY HAS STEADILY ORGANIZED
AND NOW HAS A TIGHT CYCLONIC CIRCULATION TO WITHIN
500 FEET OF THE GROUND WITHIN THE REFLECTIVITY HOOK.
GIVEN THE ENVIRONMENT A TORNADO COULD FORM WITH THIS
STORM AT ANY TIME.

ALL INTERESTS IN MAYES COUNTY SHOULD BE AT A HIGH
STATE OF READINESS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     WIND ADVISORY UNTIL 8 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-
     OKZ066-OKZ067.

AR...NONE.
&&
Hazardous weather outlook, Apr 6, 5:33 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT THU APR 6 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
533 PM CDT THU APR 6 2006

...TORNADO WATCHES IN PLACE FOR EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS THIS EVENING...

...RED FLAG WARNING FOR EASTERN OKLAHOMA THIS EVENING...

...WIND ADVISORY FOR PARTS OF EASTERN OKLAHOMA THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET....ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST
                                AND WEST CENTRAL ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREADINDEX=52.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF A DRY LINE
MOVING FROM CENTRAL INTO EASTERN OKLAHOMA THIS EVENING. THE ATMOSPHERE
HAS BECOME INCREASINGLY UNSTABLE...AND WIND PROFILES ALOFT WILL
CONTINUE TO SUPPORT SUPERCELL STORMS...WITH A RISK OF STRONG TORNADOES.

IN ADDITION TO THE TORNADO RISK...THE MOST INTENSE SUPERCELLS WILL
PRODUCE VERY LARGE HAIL...PERHAPS TO SOFTBALL SIZE AND STORM WIND
GUSTS TO 90 MPH.

BEHIND THE DRY LINE FIRE WEATHER CONDITIONS WILL RAPIDLY DETERIORATE
WITH MUCH DRIER AIR...AND SOUTHWEST TO WEST WINDS GUSTING TO 40 MPH OR
GREATER. SEE THE RED FLAG WARNING AND THE WIND ADVISORY ISSUED FROM
THIS OFFICE FOR DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON
AS THE UPPER STORM SYSTEM PASSES OVERHEAD.  THERE MAY BE SOME
HAIL RISK WITH THESE STORMS.  THE FIRE WEATHER THREAT
WILL ALSO CONTINUE ON FRIDAY...PRIMARILY ACROSS SOUTHEAST OKLAHOMA.
THUNDERSTORM CHANCES DURING THE FIRST HALF OF NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR THUNDERSTORM AND FIRE WEATHER FORECASTS FOR FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 6, 6:15 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             BARTLESVILLE            36.75N 95.98W
04/06/2006  E0.88 INCH       WASHINGTON         OK   EMERGENCY MNGR

0523 PM     HAIL             BARTLESVILLE            36.75N 95.98W
04/06/2006  E1.75 INCH       WASHINGTON         OK   PUBLIC

0525 PM     HAIL             2 W BARTLESVILLE        36.75N 96.02W
04/06/2006  E1.75 INCH       OSAGE              OK   EMERGENCY MNGR

0529 PM     HAIL             BARTLESVILLE            36.75N 95.98W
04/06/2006  E0.88 INCH       WASHINGTON         OK   EMERGENCY MNGR

0602 PM     HAIL             3 E SKIATOOK            36.37N 95.95W
04/06/2006  E1.00 INCH       TULSA              OK   AMATEUR RADIO

0605 PM     HAIL             3 W SKIATOOK            36.37N 96.06W
04/06/2006  E0.75 INCH       OSAGE              OK   AMATEUR RADIO

&&

JBM
Special weather statement, Apr 6, 6:18 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
618 PM CDT THU APR 6 2006

OKZ071-070000-
MCINTOSH OK-
618 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     MCINTOSH

AT 618 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF VERNON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CHECOTAH...VERNON...
RAIFORD...STIDHAM...ONAPA...PIERCE...HITCHITA...RENTIESVILLE AND
COUNCIL HILL.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 6, 6:27 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT THU APR 6 2006

OKZ073-070015-
PITTSBURG OK-
627 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     PITTSBURG

AT 627 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF ARPELAR...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HAYWOOD...ARPELAR...
SCIPIO...BLOCKER...FEATHERSTON...CROWDER...INDIANOLA AND CANADIAN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 6, 6:33 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
633 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             GLENPOOL                35.96N 96.01W
04/06/2006  E0.75 INCH       TULSA              OK   AMATEUR RADIO

0626 PM     HAIL             4 SE HENRYETTA          35.40N 95.93W
04/06/2006  E1.00 INCH       OKMULGEE           OK   AMATEUR RADIO

0626 PM     HAIL             BROKEN ARROW            36.05N 95.79W
04/06/2006  E0.88 INCH       TULSA              OK   AMATEUR RADIO

0630 PM     HAIL             6 WNW STIDHAM           35.40N 95.80W
04/06/2006  E1.25 INCH       MCINTOSH           OK   AMATEUR RADIO

&&

JBM
Local storm report, Apr 6, 6:56 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TSTM WND GST     4 E CATOOSA             36.19N 95.67W
04/06/2006  E60.00 MPH       ROGERS             OK   TRAINED SPOTTER

0638 PM     HAIL             3 N INOLA               36.19N 95.51W
04/06/2006  E1.00 INCH       ROGERS             OK   AMATEUR RADIO

0638 PM     HAIL             4 E CATOOSA             36.19N 95.67W
04/06/2006  E0.88 INCH       ROGERS             OK   TRAINED SPOTTER

0652 PM     HAIL             5 SW PRYOR              36.26N 95.38W
04/06/2006  E0.75 INCH       MAYES              OK   AMATEUR RADIO

0655 PM     HAIL             PRYOR                   36.31N 95.32W
04/06/2006  E0.75 INCH       MAYES              OK   EMERGENCY MNGR

&&

JBM
Special weather statement, Apr 6, 7:04 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
704 PM CDT THU APR 6 2006

OKZ071-070030-
MCINTOSH OK-
704 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     MCINTOSH

AT 704 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF EUFAULA...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...EUFAULA...CHECOTAH...ONAPA
AND RENTIESVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Springfield, MO (KSGF), 00:00Z

0.1 hours before the tornado, 118 km from the path. April 7, 2006.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 571 joules per kilogram, CIN -132, lifted condensation level 665 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 00:00Z on 2006-04-07The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 198 square meters per square second, 0 to 6 km bulk shear 59 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-132 J/kg
Surface CAPE
513 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
59 kt
0-1 km bulk shear
23 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.2
0-3 km lapse rate
5.2 K/km

Open this sounding in Storm Lab

Springfield, MO (KSGF), 12:00Z

11.9 hours after it, 118 km from the path. April 7, 2006.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -89043, lifted condensation level 2477 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 12:00Z on 2006-04-07The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 156 square meters per square second, 0 to 6 km bulk shear 79 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-89043 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
2477 m above ground
0-6 km bulk shear
79 kt
0-1 km bulk shear
29 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.9 K/km

Open this sounding in Storm Lab

The surface observations

Coffeyville (CFV), 41 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
22:31 UTC73.460.8150° 21 kt27993.2TS HZ
22:52 UTC7261160° 20 kt30993.9TS HZ
23:05 UTC71.660.8160° 23 kt29993.6TS HZ
23:37 UTC71.662.6190° 21 kt34994.9VCTS -RA
23:52 UTC6962210° 18 kt25994.2-TSRA
00:07 UTC6855.4210° 13 kt22994.2VCTS
00:28 UTC66.257.2180° 12 kt994.9
00:52 UTC6560190° 8 kt994.9
01:52 UTC6938240° 17 kt23995.9

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Tulsa radar (KINX), 101 km away, was scanning. The volume nearest the touchdown began at 00:03 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
22:55 UTCTORNADO6 S IndependenceMontgomery, KSTORNADO REPORTED ON THE GROUND.
23:00 UTCTSTM WND DMG1 S IndependenceMontgomery, KSDAMAGE TO A BARN.
23:20 UTCTORNADO2 W DennisLabette, KSTHE TORNADO TOUCHED DOWN BRIEFLY.
23:25 UTCHAIL 0.75NowataNowata, OK
23:40 UTCTORNADO10 E DelawareNowata, OKMUCH DELAYED REPORT FROM 2006. 3/4 MILE LONG PATH, 100 TO 150 YARDS WIDE. SHED DESTROYED, MANY TREES UPROOTED, GARAGE DOOR PULLED OUT FROM GARAGE, BARNS DAMAGED.
00:03 UTCTSTM WND DMG7 N WelchCraig, OKTREES AND POWER LINES DOWN
00:03 UTCTORNADO6 Ne HollowCraig, OKROOF WAS BLOWN OFF OF A MOBILE HOME. THE TORNADO MOVED NORTHEAST ABOUT 3 1/2 MILES AND INTO KANSAS. THE PATH WIDTH WAS ABOUT 40 YARDS. NO INJURIES WERE REPORTED. THE TORNADO WAS RATED F-0.
00:14 UTCTORNADO1 S ChetopaLabette, KS*** 12 INJ *** 2 HOMES WERE DAMAGED, 1 MOBILE HOME WAS DESTROYED, 1 TRACTOR TRAILOR WAS FLIPPED ON HIGHWAY 59. THE 12 INJURIES WERE MINOR AND ALL REFUSED TRANSPORTATION TO THE HOSPITAL.
00:14 UTCTORNADO1 S ChetopaLabette, KS*** 3 INJ *** MANUFACTURED HOME SUSTAINED SIGNIFICANT DAMAGE AND PRODUCED INJURIES.
00:14 UTCTORNADO1 S ChetopaLabette, KS*** 3 INJ *** MANUFACTURED HOME SUSTAINED SIGNIFICANT DAMAGE AND PRODUCED INJURIES. EMERGENCY MANAGER REPORTS 2-3 BLOCK WIDE DEBRIS SWATH FROM CHETOPA EAST TO THE COUNTY LINE.
00:14 UTCTORNADO1 W ChetopaLabette, KSTORNADO ON THE GROUND.
00:16 UTCTORNADO 04 S FaulknerCherokee, KSNATIONAL WEATHER SERVICE STORM SURVEY INDICATED THAT A F0 TORNADO TRACK WAS FOUND IN SOUTHWEST CHEROKEE COUNTY WITH DAMAGE TO SEVERAL TREES. THIS PATH IS A CONTINUATION OF A TORNADO TRACK OUT OF LABETTE COUNTY...WHICH PA
00:20 UTCFUNNEL CLOUD2 N MelroseCherokee, KS
00:20 UTCTSTM WND DMG4 W MelroseCherokee, KSHOMES DAMAGED AND POWERLINES DOWN. SEMI TRUCK BLOWN OFF ROAD NEAR THE INTERSECTION OF HIGHWAYS 122 AND 166.
00:21 UTCFUNNEL CLOUD2 N MelroseCherokee, KS
00:46 UTCTSTM WND GST 60FrontenacCrawford, KS
00:48 UTCTORNADO 11 W WacoCherokee, KSNATIONAL WEATHER SERVICE STORM SURVEY DISCOVERED THE BEGINNING OF A F1 TORNADO TRACK 1 MILE WEST OF WACO MISSOURI IN EXTREME EAST CENTRAL CHEROKEE COUNTY KANSAS. THIS TRACK MOVED TO THE NORTHEAST INTO JASPER COUNTY MISSO

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2006 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of April 6, 2006

11 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 63:49 PM CDTF0Osage, OK0.140
April 63:53 PM CDTF1Saline, KS2.6200$70,000
April 64:03 PM CDTF1Dickinson, KS2.5200$30,000
April 64:13 PM CDTF0Clay, KS1.0100
April 64:14 PM CDTF0Clay, KS4.0100$30,000
April 64:40 PM CDTF1Clay, KS9.0880$100,000
April 65:20 PM CDTF2Washington, KS to NE17.3440$750,000
April 66:30 PM CDTF0Gage, NE5.5200$60,000
April 67:18 PM CDTF0Haskell, OK0.140
April 67:46 PM CDTF1Cherokee, KS to MO5.0250$100,000
April 69:55 PM CDTF0Newton, AR1.750

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.